# SDR UC2R10FA0000502

- Difficulty date: April 19, 2010
- Submitted: May 21, 2010
- Operation: General aviation
- Aircraft: N5326U
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844046
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Spring
- Part number: 62820000
- Condition: Broken
- Location: Flap Cntrl Sys
- Part time: 4,604 hours
- Component: Te Flaps, Piper
- Component part number: 78906
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT WHEN USING THE FLAP HANDLE TO EXTEND THE FLAPS SHE HEARD A LOUD BANG.  THE ACFT LANDED WITHOUT INCIDENT.  THE PILOT ALSO REPORTED THE THE FLAPS WENT TO THE FULL EXTENSION POSITION AFTER LANDING.  WHILE INSPECTING THE FLAP SYSTEM AFTER THE FLIGHT, THE FLAP CONTROL RETURN SPRING WAS FOUND BROKEN OFF ON FWD HOOK END.  THE FLAP RETURN SPRING WAS REPLACED AND THE SYSTEM WORKED NORMALLY.  PROBABLE CAUSE, POSSIBLY A DEFECTIVE SPRING?
